Thyroid UK
87,460 members102,165 posts

Coming off carbimazole

I was diagnosed with a over active thyroid last September. I was put 4 5mg tablets a day and now my levels are normal I am on just 5 mg a day. The specialist said I could come off it in another month or so.

Well I decided to stop taking it this week and today I have had really sore eyes and am getting dizzy spells.

I wondered if this was side effects to coming off the medication suddenly . If so how do you come off. Do i have to start tapering slowly and even cut it up.

2 Replies
oldestnewest

Rosieroo7,

Many people will simply come off 5mg but if you aren't feeling well try 2.5mg daily until you see your endo.

Reply

When I came off mine last year I decreased to 5mg alternate days then stopped completely. Needless to say I went Hyper within 6 weeks and have been on Carb since. Certainly seek advice from your GP if you're feeling unwell. Best of luck x

Reply

You may also like...